Alert archive / New Jersey / Small Craft Advisories in 2024
Small Craft Advisory 80, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Nov 5, 2024, 2:34 AM EST. It took effect at Nov 5, 2024, 6:00 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2024, 2:34 AM EST (07:34 UTC)
- In effect from
- Nov 5, 2024, 6:00 PM EST
- Expired
- Nov 6, 2024, 6:00 PM EST
- In force
- 24 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
121 WHUS71 KPHI 050734 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 234 AM EST Tue Nov 5 2024 ANZ450>453-052300- /O.NEW.KPHI.SC.Y.0080.241105T2300Z-241106T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 234 AM EST Tue Nov 5 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST WEDNESDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm. * WHEN...From 6 PM this evening to 6 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MPS
4 follow-up statements
799 WHUS71 KPHI 051725 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1225 PM EST Tue Nov 5 2024 ANZ450>453-061330- /O.CON.KPHI.SC.Y.0080.241105T2300Z-241106T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 1225 PM EST Tue Nov 5 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST WEDNESDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm. * WHEN...From 6 PM this evening to 6 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
496 WHUS71 KPHI 060816 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 316 AM EST Wed Nov 6 2024 ANZ450>453-062300- /O.CON.KPHI.SC.Y.0080.000000T0000Z-241106T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 316 AM EST Wed Nov 6 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas around 5 ft. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MPS
824 WHUS71 KPHI 061429 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 929 AM EST Wed Nov 6 2024 ANZ450>453-062300- /O.CON.KPHI.SC.Y.0080.000000T0000Z-241106T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 929 AM EST Wed Nov 6 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Staarmann
663 WHUS71 KPHI 062259 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 559 PM EST Wed Nov 6 2024 ANZ450>453-070000- /O.EXP.KPHI.SC.Y.0080.000000T0000Z-241106T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 559 PM EST Wed Nov 6 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... Winds and seas are diminishing. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Nov 5, 12:35 AM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Nov 5, 12:35 AM EST, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1235 AM EST Tue Nov 5 2024 .SYNOPSIS... High pressure will dominate our weather into Wednesday. A warm front lifts north of our area tonight and Tuesday, then a cold front crosses the region later Wednesday into Thursday. High pressure then returns by the end of the week. A storm system may arrive by the end of the weekend into early next week. && .NEAR TERM /THROUGH TODAY/... Forecast on track, so only minor adjustments will be made to the hourly grids. A strong upper level ridge continues to build just off the east coast while an area of high pressure gradually moves off the New England coast towards the Canadian Maritimes. The result will be dry and warm weather through Tuesday. For tonight, weak onshore flow will continue which will result in some stratus developing. Hi-resolution guidance wants to have widespread dense fog developing, but thinking that might may be overdone a bit given how dry it has been and turbulence in the low-levels keeping things mixed. Cannot rule out some patchy fog dense fog, especially in more sheltered areas and within the coastal plain, but thinking most will see low stratus and overcast skies for tonight. Regardless, it will be warm and muggy with lows only dropping into the mid to upper 40s and low 50s. For Tuesday, southwesterly flow strengthens with the cold front approaching, ramping up the warm air and moisture advection. Temperatures will soar into the low to mid 70s with dewpoints pushing 60. Clouds in the morning should break for the afternoon, and we should get some peaks of sunshine. The warmth and dry weather rolls on. && .SHORT TERM /TONIGHT THROUGH THURSDAY/... We start the short term with Bermuda high pressure maintaining control across the region as a frontal boundary weakens to our west. Winds around the high will be funneling some moist oceanic air into the region, so we may end up with a fair amount of clouds or even some spotty drizzle by the end of Tuesday night. Lows will be mild, with some areas possibly failing to fall below 60, especially urban areas and the coast. Clouds and any drizzle should break up for a while on Wednesday after dawn, and with a very warm air mass in place and some sun, we'll be ready to make a run at record highs. Upper 70s to around 80 look likely, with near 70 along the coast and in the Poconos. Cold front slowly slides south across the region Wednesday night and Thursday. Temps Wednesday night should remain quite mild, as mild or perhaps even a touch milder than Tuesday night, especially from Philly south where the front arrives later. However, precip chances Wednesday night look bleak. By Thursday however, the front may stall near or just south of our Delmarva zones, and this could help spur a few showers to develop. Not enough to make any dent in the drought, but perhaps enough to end the no-measurable-rain streak for these areas. Highs will be cooler on Thursday with greater clouds and the front sinking south, but still above normal... low 70s for most. See climate section below for both record highs and no-measurable rain streak records. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Somewhat more seasonable air arrives finally Thursday night as the front presses further south. Some clearing is also likely with lows dropping into the 30s north, 40s central and south. Cooler but still rather mild with some sunshine Friday. Highs mostly in the 60s. However, a reinforcing cold front then passes and we lose a few more degrees for Friday night and Saturday, while of course, remaining generally dry. By Sunday into Monday, a stronger frontal system approaches and may finally bring the first widespread, if not especially heavy, rainfall to the region in more than a month. This may be enhanced by some tropical moisture from a system yet to form well to our south, but that remains to be seen. Temps will remain a bit on the plus side of normal. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas... Tonight...Mainly VFR this evening except ACY and possibly MIV is likely to fluctuate between VFR and MVFR cigs as there has already been some stratus setting up near the coast. Expect low stratus to become more widespread after midnight with all sites expected to drop to at least MVFR cigs. Forecast guidance continues to go quite low with conditions (both CIGs and VSBYs) and while we did not go quite as low in the TAFs, do think that there will be times of IFR stratus for most sites as we get towards sunrise so we've trended conditions down in the latest TAFs. VSBYs could also get quite low at times, potentially to LIFR levels, but less confident on this. Winds light and variable, though a general southerly direction will be favored. Low confidence. Tuesday...MVFR conditions at a minimum through the late morning with stratus and maybe some lingering patchy fog. Ceilings will lift around 16z-17z or so, and VFR expected through the rest of the day. Winds out of the southwest around 5-10 kt. Moderate confidence in timing of restrictions, low confidence in extent of restrictions. Outlook... Sub-VFR, possibly IFR, mainly due to CIGS, possible late Tuesday night into Wednesday. Otherwise, VFR conditions should prevail through Saturday. && .MARINE... Sub-SCA conditions on the waters through tomorrow. Generally fair weather though some light drizzle possible late tonight. Winds generally out of the south around 10-20 kt with seas 2 to 4 feet. Outlook... Increasing southwesterly flow ahead of an approaching cold front will bring conditions near SCA levels Tuesday night into Wednesday, with wind gusts up to around 25 kts and waves up to 5 feet. Conditions should subside with the frontal passage Wednesday night with mainly sub-SCA expected Thursday through Saturday. && .FIRE WEATHER... While conditions remain dry across the region and thus keeping the fire danger high, we do not anticipate the weather conditions to be favorable for any significant fire spread due to the light nature of the wind and higher RH values through at least Wednesday. We strongly recommend the public to follow burn restrictions and to check with your state and local fire officials for more information. && .CLIMATE... A record stretch (consecutive days) without measurable precipitation is in progress in Philadelphia. Currently at 36 days up to and including November 3. The previous record was 29 days from 1874. A record stretch without measurable precipitation is in progress in Georgetown, Delaware. Currently at 37 days up to and including November 3. The previous record was 34 days from October and November 2001. A record stretch without measurable precipitation is in progress in Wilmington, Delaware. Currently at 36 days up to and including November 3. The previous record was 34 days from January and February 1909. Trenton, New Jersey: Currently at 36 days up to and including November 3. Record is 38 days from April and May 1903. Record will be tied if we midnight Tuesday night. Record will be broken if we reach midnight Wednesday night. Atlantic City International Airport, New Jersey: Currently at 32 days up to and including November 3. Record is 34 days from August and September 1995. Record will be tied if we midnight Tuesday night. Record will be broken if we reach midnight Wednesday night. Record-challenging warmth will be returning for Wednesday with high temperatures forecasted to be in the upper 70s to around 80 degrees for many locations. Record High Temperatures for November 6th: SITE RECORD / YEAR Allentown (ABE)..........78 / 1948 AC Airport (ACY).........77 / 1961 AC Marina (55N)..........72 / 1999 Georgetown (GED..........82 / 2022 Mount Pocono (MPO).......69 / 1978 Philadelphia (PHL).......79 / 1948 Reading (RDG)............79 / 1975 Trenton (TTN)............77 / 1948 Wilmington (ILG).........79 / 1948 && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && SYNOPSIS...RCM NEAR TERM...Fitzsimmons/Hoeflich/MPS SHORT TERM...RCM LONG TERM...RCM AVIATION...Fitzsimmons/Hoeflich/MPS/RCM MARINE...Hoeflich/RCM FIRE WEATHER... CLIMATE...
Nearby
Small Craft Advisories in New Jersey, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.